Osteonecrosis of the Jaw after a Single Bisphosphonate Infusion in a Patient with Metastatic Renal Cancer Treated with SunitinibBozas G. · Roy A. · Ramasamy V. · Maraveyas A.
Academic Department of Medical Oncology, Castle Hill Hospital, Cottingham, Hull and East Yorkshire Hospitals NHS Trust, United Kingdom
Background: Osteonecrosis of the jaw (ONJ) is recognised as an important adverse effect of intravenous bisphosphonates. Recent reports have suggested that antiangiogenic agents may promote the development of this condition. Case Report: We report a case of ONJ occurring within days after the first infusion of zoledronic acid in a patient being treated with sunitinib for metastatic renal cancer. No dental procedure contributed to the occurrence of ONJ. The patient had previously experienced oral mucositis caused by sunitinib. ONJ improved with conventional oral hygiene measures, zoledronic acid discontinuation, and hyperbaric oxygen treatment. Conclusions: Sunitinib-induced mucosal injury and inhibition of angiogenic signalling pathways, also involved in bone repair and remodelling, may have precipitated the phenomenon. A possible synergistic effect may need to be increasingly addressed in the clinical setting since the concomitant use of sunitinib with bisphosphonates is becoming common.
|Direct payment||This item at the regular price: USD 33.00|
|Payment from account||With a Karger Pay-per-View account (down payment USD 150)
you profit from a special rate for this and other single items.
This item at the discounted price: USD 23.00